iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryerectile dysfunctionDo antidepressants cause weight gain?

I am under antidepressants and have weight gain and erection issues. Please help.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Subhan Ullah

Medically reviewed by

Dr. Sneha Kannan

Published At April 27, 2021
Reviewed AtJanuary 12, 2024

Patient's Query

Hi doctor,

I am a 31-year-old male. I am taking the following antidepressants for 14 years - Lametec 25 mg in the morning and 50 mg at night, Ventab 25 mg in the morning and 50 mg at night, Mirnite, and Mirtazapine 15 mg at night.

I am gaining weight due to Mirtazapine and erection issues due to Ventab. I want to stop these two pills completely, but I read that they have to be tapered slowly and then stopped. How shall I taper Ventab and Mirnite? How to get rid of these two tablets or replace them entirely? Please help. And how much time will it take?

Answered by Dr. Subhan Ullah

Hi,

Welcome to icliniq.com.

I have read your statement, and I can feel that you are concerned. Tapering down the medicine over several weeks is the rule and always consult your prescriber if you experience any change in mental state or drugs. Firstly stop taking tablet Mirtazapine 15 mg at night and monitor your mental state. Now taper down Ventab (Desvenlafaxine) 50 mg at night to 25 mg and observe any change in clinical condition. Now take Ventab 25 mg half tablet in the morning and then quit it in a week. After one week, take half Ventab at night and then quit it. This is how you can taper it down. If your clinical condition does deteriorate, then see your doctor, and this tapering should be done under the supervision of your prescriber. Thanks.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Subhan Ullah
Dr. Subhan Ullah

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy